Alert archive / California / Wind Advisories in 2009
Wind Advisory 18, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 20, 2009, 12:23 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2009, 12:23 AM PDT (07:23 UTC)
- Expired
- Oct 20, 2009, 5:16 AM PDT
- In force
- 5 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 200723 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1223 AM MST TUE OCT 20 2009 CAZ033-201500- /O.NEW.KPSR.WI.Y.0018.091020T0723Z-091020T1500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 1223 AM PDT TUE OCT 20 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 AM PDT THIS MORNING. WEST TO NORTHWEST WINDS 25 TO 30 MPH...WITH GUSTS TO AS HIGH AS 45 MPH...WILL OCCUR THROUGH EARLY TUESDAY MORNING AS A COLD FRONT SWEEPS SOUTHEAST ACROSS THE REGION. SHORTLY BEFORE 1130 PM...A PEAK WIND GUST OF 44 MPH WAS RECORDED AT IMPERIAL...AND A PEAK WIND GUST OF 39 MPH OCCURRED AT EL CENTRO. LOCALIZED AREAS OF BLOWING SAND OR DUST WILL BE POSSIBLE...WITH RESULTANT LOWERING OF VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
1 follow-up statement
000 WWUS75 KPSR 201216 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 516 AM MST TUE OCT 20 2009 CAZ033-201330- /O.CAN.KPSR.WI.Y.0018.000000T0000Z-091020T1500Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO 516 AM PDT TUE OCT 20 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. THE WINDY CONDITIONS THAT PROMPTED ISSUANCE OF A WIND ADVISORY EARLIER THIS MORNING HAVE ABATED...WITH SUSTAINED WIND ONLY AROUND 20 MPH AT IMPERIAL AND EL CENTRO AS OF 5 AM PDT. SINCE WINDS HAVE FALLEN WELL BELOW ADVISORY THRESHOLDS...AND THE LIKELIHOOD OF ADVISORY LEVEL WINDS REDEVELOPING IS RATHER LOW...THE WIND ADVISORY HAS BEEN CANCELLED. ALTHOUGH THE WIND ADVISORY HAS BEEN CANCELLED...BREEZY TO LOCALLY WINDY CONDITIONS WILL OCCUR TODAY AS COOLER AIR OVERSPREADS THE REGION. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 19, 9:55 PM PDT, 2 hours 28 minutes earlier.
Area forecast discussion, Oct 19, 9:55 PM PDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 955 PM MST MON OCT 19 2009 .SYNOPSIS... AN APPROACHING LOW PRESSURE SYSTEM WILL LEAD TO BREEZY TO WINDY CONDITIONS OVER SOUTHEAST CALIFORNIA TONIGHT ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. BREEZY TO WINDY CONDITIONS AND MUCH COOLER TEMPERATURES CAN BE EXPECTED ACROSS SOUTHEAST CALIFORNIA AND ARIZONA ON TUESDAY. THERE WILL ALSO BE A SLIGHT CHANCE FOR A SHOWER OR THUNDERSTORM OVER SOUTH CENTRAL ARIZONA...MAINLY OVER THE HIGHER TERRAIN. DRY NORTHWEST FLOW ALOFT WILL BE IN PLACE THE REST OF THE WEEK WITH TEMPERATURES INCREASING TO SLIGHTLY ABOVE NORMAL BY THE WEEKEND. && .DISCUSSION... MINOR ADJUSTMENTS TO THE SHORT-TERM DIGITAL DATABASE WERE MADE THIS EVENING...MAINLY TO LOWER OVERNIGHT POPS. OTHERWISE...FORECAST REMAINS ON TRACK. PREVIOUS DISCUSSION... THE APPROACHING UPPER LOW IS CENTERED OVER NORTHERN CALIFORNIA EARLY THIS AFTERNOON. LINGERING MOISTURE OVER SOUTHEAST ARIZONA IS EVIDENT IN THE VISIBLE SATELLITE IMAGERY AND SOME ISOLATED THUNDERSTORMS HAVE DEVELOPED OVER COUNTY. CUMULUS OVER OUR ZONE 24 HAS THINNED OUT BUT AS THE LOW AND ASSOCIATED COLD FRONT APPROACH...MOISTURE IS ANTICIPATED TO BE PULLED NORTH AND WESTWARD. SO WILL LEAVE SLIGHT CHANCES IN ZONE 24 TONIGHT. JUST HOW MUCH MOISTURE AND HOW FAR WEST THE ADVECTION TAKES PLACE REMAINS TO BE SEEN FOR TUESDAY. MODELS SHOW SCANT MOISTURE AVAILABLE OVER THE LOWER ELEVATIONS OF SOUTH-CENTRAL ARIZONA...EVEN LESS FURTHER WEST. BUT WITH LIFTING MECHANISMS SUCH AS QG FORCING...PER DIV Q AND OMEGA FIELDS...AND THE COLD FRONT PLUS SOME DESTABILIZATION WITH COLDER AIR ALOFT...HELD ON TO THE SLIGHT CHANCE POPS OVER THE LOWER ELEVATIONS OF SOUTH-CENTRAL ARIZONA. HIGHER ELEVATIONS WITHIN ZONE 24 ARE AT THE LOW END CHANCE LEVEL. MADE A MINOR CHANGE TO CONTINUE A LINGERING SLIGHT CHANCE OVER EASTERN PORTIONS OF ZONE 24 FOR EARLY TUESDAY EVENING. HIGH TEMPERATURES WILL BE MUCH COOLER TUESDAY BEHIND THE COLD FRONT WHICH WILL ENTER SOUTHEAST CALIFORNIA LATE TONIGHT AND MOVE THROUGH THE PHOENIX AREA BY MID MORNING. ANTICIPATE TUESDAY HIGH TEMPERATURES TO BE A GOOD 10 DEGREES COOLER THAN TODAY...MORE IN SOUTHEAST CALIFORNIA. ALONG WITH THE COOLER TEMPERATURES BREEZY TO WINDY CONDITIONS CAN BE EXPECTED...DEVELOPING FIRST IN SOUTHEAST CALIFORNIA TONIGHT AND EXPAND EASTWARD DURING THE DAY TUESDAY. LOCALLY BREEZY CONDITIONS WILL CONTINUE WEDNESDAY AND THURSDAY WITH A LINGERING NORTH AND NORTHEASTERLY GRADIENT AND HIGH TEMPERATURES WILL INCREASE SEVERAL DEGREES. IN EXTENDED...MODELS AGREE THAT UPPER RIDGE WILL BE CENTERED NEAR 30N 135W...WITH DRY NORTHWEST FLOW ALOFT OVER OUR CWA. NOT TOO MUCH DAY TO DAY CHANGE NOTED IN THERMODYNAMIC PROFILES FRIDAY THRU SUNDAY...WITH MAX TEMPS SLIGHTLY ABOVE NORMAL DURING THE PERIOD (UPPER 80S TO LOWER 90S). && .AVIATION... KPHX/KIWA AND SURROUNDING AIRFIELDS... WIND SPEEDS ARE EXPECTED TO REMAIN SOMEWHAT ELEVATED OVERNIGHT AND INTO TUESDAY MORNING AS A COLD FRONT APPROACHES. ISOLATED THUNDERSTORMS MAY DEVELOP OVER THE HIGHER TERRAIN EAST OF THE PHOENIX AREA TOMORROW AFTERNOON...BUT WILL REMAIN FAR FROM ANY AIRFIELDS. SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA...INCLUDING KIPL AND KBLH... THE STRONGEST WINDS WILL OCCUR OVER THE SOUTHEAST DESERTS OF IMPERIAL COUNTY...WITH GUSTS IN EXCESS OF 30 KT POSSIBLE THROUGH THE EVENING AND OVERNIGHT HOURS. OTHERWISE...NO AVIATION CONCERNS ARE EXPECTED THROUGH AT LEAST 00 UTC WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... IN THE WAKE OF A COLD FRONT...NORTH AND NORTHEASTERLY WINDS AND DRIER AIR WILL PREVAIL THE LATTER HALF OF THE WEEK. IT WILL BE BREEZY AT TIMES...PARTICULARLY ALONG THE LOWER COLORADO RIVER VALLEY AND INTO SOUTHEAST CALIFORNIA...THOUGH CONDITIONS ARE NOT ANTICIPATED TO REACH CRITICAL THRESHOLDS. OTHERWISE...EXPECT SEASONAL TEMPERATURES WITH VERY LITTLE CLOUDINESS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...HIRSCH/AJ/DG AVIATION...WANEK FIRE WEATHER...ROGERS
Hazardous weather outlook, Oct 19, 6:01 AM PDT, 18 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 601 AM MST MON OCT 19 2009 CAZ033-201315- IMPERIAL COUNTY- 601 AM PDT MON OCT 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT WEST WIND 15 TO 25 MPH...WITH PEAK GUSTS TO 35 MPH...WILL OCCUR THIS EVENING AND TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. LOCALIZED BLOWING SAND OR DUST COULD BE GENERATED BY STRONGER GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WIND 15 TO 25 MPH WILL OCCUR TUESDAY. GUSTS TO 35 MPH WILL BE POSSIBLE. LOCALIZED BLOWING DUST OR SAND COULD BE GENERATED BY STRONGER GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CAZ030-201315- JOSHUA TREE NATIONAL PARK- 601 AM PDT MON OCT 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WIND 15 TO 25 MPH...WITH GUSTS TO 35 MPH...WILL OCCUR TUESDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-CAZ031-032-201315- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- 601 AM MST MON OCT 19 2009 /601 AM PDT MON OCT 19 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTH TO NORTHWEST WIND COULD GUST TO AS HIGH AS 30 MPH ON TUESDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ021-025>027-201315- WEST CENTRAL DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- 601 AM MST MON OCT 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NORTHWEST WIND COULD GUST TO AS HIGH AS 30 MPH TUESDAY AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ022-023-028-201315- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 601 AM MST MON OCT 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT A SLIGHT CHANCE FOR A THUNDERSTORM TUESDAY MORNING. LIGHTNING WILL BE THE PRINCIPAL HAZARD WITH ANY STORM. WEST WIND COULD GUST TO AS HIGH AS 30 MPH DURING THE AFTERNOON AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ024-201315- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 601 AM MST MON OCT 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT A SLIGHT CHANCE FOR A THUNDERSTORM TODAY AND TONIGHT...MAINLY EAST OF GLOBE. LIGHTNING WILL BE THE PRINCIPAL HAZARD WITH ANY STORM...THOUGH GUSTY WINDS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY EXPECT A SLIGHTLY BETTER CHANCE FOR A THUNDERSTORM ON TUESDAY AS A COLD FRONT MOVES THROUGH THE REGION. LIGHTNING AND GUSTY WINDS WILL BE THE PRINCIPAL HAZARDS WITH ANY STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.